Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 165, NWS St. Louis, MO

July 15, 2007Sainte Genevieve County, Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 15, 2007, 3:48 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2007, 3:48 PM CDT (20:48 UTC)
Expired
Jul 15, 2007, 4:15 PM CDT
In force
27 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 111 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 152050
SVRLSX
MOC186-187-152115-
/O.NEW.KLSX.SV.W.0165.070715T2048Z-070715T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
  SOUTHERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI

* UNTIL 415 PM CDT

* AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 
  4 MILES SOUTH OF COFFMAN...OR ABOUT 5 MILES SOUTHEAST OF 
  FARMINGTON. 

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHEASTERN ST. FRANCOIS AND SOUTHERN STE. GENEVIEVE COUNTY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3785 9034 3768 9039 3764 9016 3779 9002

$$

JPK
2 follow-up statements
000 
WWUS53 KLSX 152102
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT SUN JUL 15 2007

MOC186-187-152115-
/O.CON.KLSX.SV.W.0165.000000T0000Z-070715T2115Z/
ST. FRANCOIS MO-STE. GENEVIEVE MO-
401 PM CDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN STE. GENEVIEVE AND SOUTHEASTERN ST. FRANCOIS COUNTIES...

AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
CENTERED BETWEEN COFFMAN AND WOMAC...OR ABOUT 10 MILES NORTHEAST OF 
FREDERICKTOWN. THIS STORM WAS MOVING SOUTHEAST AT 15 TO 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...COFFMAN 
AND WOMAC..

LAT...LON 3785 9034 3768 9039 3764 9016 3779 9002

$$

JPK
000 
WWUS53 KLSX 152121
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
418 PM CDT SUN JUL 15 2007

MOC186-187-152128-
/O.EXP.KLSX.SV.W.0165.000000T0000Z-070715T2115Z/
ST. FRANCOIS MO-STE. GENEVIEVE MO-
418 PM CDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STE. GENEVIEVE AND
SOUTHEASTERN ST. FRANCOIS COUNTIES EXPIRES AT 415 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SOME AND IT NO 
LONGER APPEARS THAT IS WILL PRODUCE DAMAGING WINDS OF HAIL. 

HOWEVER...THE STORM HAS BECOME NEARLY STATIONARY AND HAS ACTUALLY 
DEVELOPED SOME TO THE NORTHWEST. THIS MEANS IT WILL LIKELY PRODUCE 
HEAVY RAIN OVER SOUTHERN STE. GENEVIEVE COUNTY IN THE COFFMAN TO 
WOMAC AREA. LOW WATER CROSSINGS AND OTHER LOW LYING AREAS MAY BECOME 
IMPASSABLE. 

USE EXTREME CAUTION IF YOU ENCOUNTER A FLOODED ROAD. NEVER TRY TO 
CROSS IN YOUR VEHICLE OR ON FOOT. THE SAFEST THING TO DO IS TO TURN 
AROUND...DONT DROWN.

LAT...LON 3785 9034 3768 9039 3764 9016 3779 9002

$$

JPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:39 PM CDT, 9 minutes earlier.

Area forecast discussion, Jul 15, 3:39 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT SUN JUL 15 2007

.DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ALONG A
WEAKENING COLD FRONT IN AN AREA OF 1500-2500 J/KG MLCAPES.  EXPECT
THESE STORMS WILL AFFECT THE SRN CWA THROUGH MID EVENING AS THE
MOISTURE CONVERGENCE SLIDE JUST SOUTH THE AREA AND INSTABILITY
WEAKENS LATE EVENING.

MAIN FORECAST CHALLENGE WITH THIS FORECAST IS WHERE THE FRONT IS
TRYING TO DETERMINE HOW FAR SOUTH A COLD FRONT GO EARLY THIS WEEK.
THE NAM/GFS HAS VASTLY DIFFERENT IDEAS...WITH THE NAM MOVING THE
FRONT THROUGH THE CWA TO NEAR THE THE MO/AR BORDER ON TUESDAY
EVENING VS. THE GFS WHICH IS KEEPS IT OVER IA AND NRN IL.  THE NAM
IS THE FURTHEST SOUTH OF ALL THE MODELS BECAUSE IT LOOKS TO HAVE TOO
STRONG OF A SHORTAVE TROUGH MOVING ACROSS THE GREAT LAKES.  THE GFS
IS SUPPORTED BY THE OTHER GLOBAL MODELS AND THE NEWEST RUN OF THE
SREF...SO WILL FOLLOW IT.  THIS SOLUTION MEANS A WARMER AND DRIER
FORECAST THROUGH MIDWEEK...SO ONLY HAVE SLGT CHC POPS FOR ISOLATED
TSRA THAT DEVELOPS IN THE UNSTABLE/WEAKLY CAPPED ENVIRONMENT OVER
THE REGION.

STILL HAVE CONCERN ABOUT GETTING CLOSE TO HEAT ADVISORY CRITERIA IN
THE ST. LOUIS METRO FROM TUESDAY TO THURSDAY.  850MB TEMPS ARE STILL
FORECAST TO BE IN THE +20 TO +22C RANGE WITH MIXING ABOVE 800MB.
THIS SUPPORTS THE GFS MOS HIGH TEMPS IN THE MID 90S.  GUIDANCE
DEWPOINTS ARE CLOSE TO 70...WHICH MAY BE A LITTLE HIGH GIVEN RECENT
DRY WEATHER...BUT PERSISTENT S-SWLY WINDS MAY HELP TO ADVECT HIGHER
DEWPOINTS IN THE MO/IL FROM THE SOUTH.  CONFIDENCE IS NOT HIGH GIVEN
THE DIFFERENCE BETWEEN THE NAM/GFS...BUT WILL CONTINUE TO MENTION
AROUND 100F HEAT INDICES IN THE ZFP/HWO.

FORECAST CONFIDENCE INTO NEXT WEEKEND IS LOWER TODAY AS THE GFS
ENSEMBLE MEMBERS ARE SHOWING SIGNIFICANT SPREADS WITH POSITION AND
STRENGTH OVER LOWS AND ASSOCIATED TROUGHS OVER ERN NOAM AND ALONG
THE PACIFIC COAST.  06Z GFS IS MORE AMPFLIED THAN ANY OF THE MODELS
AND DOES NOT LINE UP WELL WITH ITS OWN ENSEMBLE MEAN.  EITHER
WAY...MODELS DO SEEM TO AGREE TODAY THAT COLD FRONT WILL MOVE
SOUTHWARD ACROSS THE REGION FRIDAY AND REMAIN OVER SRN MO/NRN AR
NEXT WEEKEND.  THIS LOOKS TO PUT AN END TO THE MIDWEEK HEAT.  HAVE
MENTIONED SOME SCT SHRA/TSRA DURING THE DAY ON FRIDAY...AND THEN
WENT DRY AND COOLER NEXT WEEKEND.

BRITT

&&

.AVIATION...
FOR THE 18Z TAFS...WK CDFNT CONTINUES TO MOVE S. NRLY WIND NOW
ACROSS THE STL AREA. A COUPLE OF TSRA HAVE DEVELOPED OVR MADISON
COUNTY WHERE HIGHER CAPES AND NO CIN EXITS. OTHER AREAS IN GOOD
SHAPE WITH LIGHT NRLY WIND AND VFR CONDITIONS.

JPK

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 15, 6:09 AM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
609 AM CDT SUN JUL 15 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
609 AM CDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG
AND SOUTH OF THE INTERSTATE 70 CORRIDOR TODAY. SOME OF THE
STRONGER STORMS COULD PRODUCE GUSTY WINDS UP TO 40 OR 50 MPH AND
SMALL HAIL. DEADLY LIGHTNING WILL ALSO ACCOMPANY THESE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY ACROSS EASTERN
MISSOURI AND SOUTHWEST ILLINOIS.

HIGH TEMPERATURES WILL CLIMB INTO THE LOWER TO MIDDLE 90S
WEDNESDAY THROUGH FRIDAY OF NEXT WEEK. THESE HOT TEMPERATURES
COMBINED WITH INCREASING HUMIDITY WILL CAUSE HEAT INDEX READINGS
TO CLIMB TO AROUND 100 DEGREES DURING THE AFTERNOON AND EARLY
EVENING...WITH THE HIGHEST VALUES IN THE ST. LOUIS METRO AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:37 PM CDTSevere Thunderstorm WarningLSXMarion, Shelby38 min
Jul 15, 5:05 PM CDTSevere Thunderstorm WarningLSXReynolds25 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.